Mathematical Research Letters

Volume 2 (1995)

Number 5

Polarized 4-Manifolds, Extremal Kähler Metrics, and Seiberg-Witten Theory

Pages: 653 – 662

DOI: http://dx.doi.org/10.4310/MRL.1995.v2.n5.a10

Author

Claude LeBrun (State University of New York)

Abstract

Using Seiberg-Witten theory, it is shown that any Kähler metric of constant negative scalar curvature on a compact 4-manifold $M$ minimizes the $L^2$-norm of scalar curvature among Riemannian metrics compatible with a fixed decomposition $H^2(M)=H^+\oplus H^-$. This implies, for example, that any such metric on a minimal ruled surface must be locally symmetric.

Full Text (PDF format)